Alert archive / Illinois / Flash Flood Warnings in 2012

Flash Flood Warning 16, NWS Paducah, KY

September 1, 20124 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Sep 1, 2012, 6:26 PM CDT for 4 counties in Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 6:26 PM CDT (23:26 UTC)
Expired
Sep 1, 2012, 9:30 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, IL, Jackson County, IL, Union County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 6:54 PM CDTFLASH FLOODHerrin, ILFLOODING IS INCREASING IN HERRIN ESPECIALLY ALONG 11TH...12TH...AND 13TH STREET NEAR THE 100 BLOCK. YARDS WERE BECOMING FLOODED.
Sep 1, 7:17 PM CDTFLASH FLOODCarbondale, ILFLASH FLOODING OCCURRING IN AND AROUND DOWNTOWN CARBONDALE. HIGHWAY 13 IS CLOSED THROUGH THE MIDDLE OF TOWN DUE TO WATER. STRANDED VEHICLES ALONG HIGHWAY. CURRENT TRAFFIC BEING RE-ROUTED.
Sep 1, 7:23 PM CDTHEAVY RAIN 4.3Carbondale, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WGUS53 KPAH 012326
FFWPAH
ILC055-077-181-199-020230-
/O.NEW.KPAH.FF.W.0016.120901T2326Z-120902T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  JACKSON COUNTY IN SOUTHERN ILLINOIS...
  UNION COUNTY IN SOUTHERN ILLINOIS...
  WESTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 930 PM CDT.

* AT 622 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
  FROM THUNDERSTORMS OVER THE WARNED AREA. SPOTTERS REPORTED FLOODING
  IN FRONT OF THE AMTRAK STATION IN CARBONDALE WITH WATER ENTERING
  THE VARSITY THEATER BUILDING. ANOTHER 2 TO 4 INCHES OF RAIN IS 
  POSSIBLE IN THE WARNED AREA.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CARBONDALE...CARTERVILLE...MURPHYSBORO...HERRIN...MARION...JOHNSTON
  CITY...WEST FRANKFORT...BENTON...HURST...ENERGY...ROYALTON...
  ELKVILLE...ZEIGLER...VALIER AND WEST CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3809 8871 3759 8904 3734 8904 3734 8941
      3778 8953 3791 8937 3795 8916 3811 8908

$$
PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:48 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 1, 2:48 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SAT SEP 1 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 218 PM CDT SAT SEP 1 2012

THE CENTER OF FORMER HURRICAN ISAAC IS LOCATED OVER CENTRAL MISSOURI
AT THE TIME OF THIS WRITING AND IS FINALLY ON THE MOVE EASTWARD...
ALBEIT VERY SLOWLY. IN THE PROCESS...PERIODS OF HEAVY RAINFALL ARE
EXPECTED OVER THE QUAD STATE REGION...ESPECIALLY EAST OF THE
MISSISSIPPI RIVER.

AS EXPECTED...DRY SLOT WORKING NORTHEAST INTO THE WESTERN SECTIONS
OF OUR CWA WHERE NEW CONVECTION HAS BEGUN TO DEVELOP IN THE MORE
UNSTABLE AIR. CURENT THINKING IS THAT A BROAD AREA/LINE OF
THUNDERSTORMS WILL DEVELOP IN THE DRY SLOT...PRODUCING A LARGE
SWATH OF HEAVY RAINFALL /1.5-2 INCHES/ THAT WILL PUSH SLOWLY
EASTWARD FROM SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS INTO
SOUTHWEST INDIANA AND MUCH OF WEST KENTUCKY THROUGH THE NIGHT.
CONTINUED TO GO WITH STRAIGHT HPC QPF FOR TONIGHT.

THE FOCUS FOR MORE WIDESPREAD CONVECTION WILL SHIFT TO THE EASTERN
HALF OF THE AREA FOR SUNDAY...WITH THE HEAVIER RAINS TAPERING OFF
TOWARD MIDDAY AND THROUGH THE AFTERNOON. WILL CONTINUE TO ADDRESS
HEAVY RAIN POTENTIAL VIA A HYDROLOGIC OUTLOOK...AND STILL FEEL THAT
A FLASH FLOOD WATCH WILL BE UNNECESSARY. THE HEAVIEST RAINS
TONIGHT AND SUNDAY WILL FALL OVER AREAS THAT HAVE NOT RECEIVED
MUCH RAINFALL YET...AND SHOULD BE ABLE TO HANDLE THE HEAVY RAINS
BASED ON THE LATEST FLASH FLOOD GUIDANCE.

RAIN CHANCES...QPF...ETC WILL CONTINUE TO DIMINISH FROM WEST TO
EAST MONDAY INTO MONDAY NIGHT AS THE TROPICAL MOISTURE WRAPPING
AROUND THE BACK SIDE OF ISAAC WILL BEGIN TO DECREASE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 218 PM CDT SAT SEP 1 2012

MODELS WANT TO TAKE THE REMNANTS OF ISAAC AND MOVE THEM SOUTHEAST
TOWARD THE SYSTEM NEAR FLORIDA. ZONAL FLOW WILL BECOME MORE
AMPLIFIED AS WE HEAD TOWARD THE END OF THE WEEK. MODELS ARE IN
REASONABLE AGREEMENT UNTIL FRIDAY.

THE UPPER LOW JUST NORTH OF WASHINGTON STATE IS FORECAST TO MOVE
EAST INTO SOUTH CENTRAL CANADA. AS THIS HAPPENS A STRONG SHORTWAVE
WILL SWING DOWN INTO THE NORTHERN U.S. BY THURSDAY AND WILL BEGIN TO
AFFECT THE LOWER OHIO VALLEY BY FRIDAY. HOW MUCH DEPENDS UPON WHICH
MODEL YOU CHOOSE. DECIDED TO HOLD OFF MOST OF THE RAIN UNTIL NEXT
SATURDAY.

UNTIL THAT SYSTEM GETS HERE LATER IN THE WEEK...THE MOISTURE FROM
ISAAC WILL REMAIN IN THE AREA WITH DEW POINTS REMAINING HIGH AND
ON-OFF LOW CHANCES FOR STORMS AT JUST ABOUT ANY TIME. VERY DIFFICULT
TO TIME ANY REAL TRIGGERS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 218 PM CDT SAT SEP 1 2012

VERY COMPLEX WEATHER PATTERN FOR THIS PERIOD. MVFR TO VFR
CONDITIONS EARLY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS
TO BEGIN TO IMPACT KCGI BY 21Z...KPAH BY 00Z...KEVV/KOWB AROUND
06Z. BEST CHANCE FOR THUNDER IS THE FIRST 3 HOURS. AS ISAAC MOVES
EAST EXPECT IFR CONDITIONS TO MOVE INTO KCGI AND KPAH AROUND 06Z
WITH LIGHT SHOWERS. HEAVIER SHOWERS RETURN AFTER 12Z TO KCGI AND
KPAH WHILE SCATTERED SHOWERS EXPECTED NEAR KEVV AND KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR ILZ075>078-080>094.

MO...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ076-086-087-100-
     107>112-114.

IN...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR INZ081-082-085>088.

KY...LAKE WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR KYZ001>022.

&&

SHORT TERM/FIRE WX...JP
LONG TERM/AVIATION...PS
Hazardous weather outlook, Sep 1, 3:24 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SAT SEP 1 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-022030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
324 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF THUNDERSTORMS DEVELOPING OVER SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS THIS AFTERNOON WILL PUSH EASTWARD THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK FOR A FEW STORMS TO BECOME
SEVERE ACROSS THAT PART OF THE QUAD STATE REGION GENERALLY WEST OF
A MURRAY TO QWENSBORO KENTUCKY LINE. DAMAGING WINDS WOULD BE THE
PRIMARY CONCERN ALONG WITH LOCALLY HEAVY RAINFALL...HOWEVER AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL OVER MOST OF THE REGION TONIGHT INTO SUNDAY MORNING.
PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS ON THE FLOODING
POTENTIAL.

SOUTH WINDS WILL GUST 20 TO 30 MPH OVER MUCH OF THE AREA TODAY AND
TONIGHT. PLEASE REFER TO THE LAKE WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO
TAPER OFF SLOWLY FROM WEST TO EAST ON SUNDAY. PLEASE REFER TO THE
HYDROLOGIC OUTLOOK FOR DETAILS ON THE FLOODING POTENTIAL.

SOUTH WINDS WILL GUST 20 TO 30 MPH AT TIMES MAINLY OVER SOUTHWEST
INDIANA AND WEST KENTUCKY SUNDAY. PLEASE REFER TO THE LAKE WIND
ADVISORY FOR DETAILS.

A CHANCE OF THUNDERSTORMS IS FORECAST OVER EITHER ALL OR PART OF
THE REGION FROM SUNDAY NIGHT THROUGH THE END OF THE FORECAST
CYCLE. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING GENERALLY
WEST OF A LINE FROM OWENSBORO TO MURRAY KENTUCKY. SPOTTERS THROUGHOUT
THE REGION ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND
ANY FLOODING THAT MAY BE OBSERVED THIS AFTERNOON THROUGH SUNDAY.

JP

In the hours before

Local storm report, Sep 1, 4:43 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          11 NE POPLAR BLUFF      36.88N 90.27W
09/01/2012                   BUTLER             MO   LAW ENFORCEMENT

            TORNADO ON THE GROUND BETWEEN FISK AND ROMBAUER

&&

JIMP
Local storm report, Sep 1, 4:49 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          QULIN                   36.60N 90.25W
09/01/2012                   BUTLER             MO   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR QULIN

&&

JIMP
Special weather statement, Sep 1, 4:53 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT SAT SEP 1 2012

ILZ075-012245-
JEFFERSON IL-
453 PM CDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY IN SOUTH CENTRAL
ILLINOIS UNTIL 545 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF THE REND LAKE AREA...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MOUNT VERNON...BLUFORD...INA...BONNIE AND BELLE RIVE.
Special weather statement, Sep 1, 5:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CDT SAT SEP 1 2012

ILZ075>078-080>094-KYZ001>007-MOZ076-086-087-100-107>112-114-
020000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
506 PM CDT SAT SEP 1 2012

...TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM FOR SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY...

AT 505 PM...A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM
NEAR MOUNT VERNON ILLINOIS TO JUST NORTHWEST OF CAPE GIRARDEAU TO
WEST OF BLOOMFIELD IN SOUTHEAST MISSOURI. INDIVIDUAL CELLS WERE
MOVING NORTHEAST AT 30 MPH.

THE ENVIRONMENT REMAINS FAVORABLE FOR THE DEVELOPMENT OF TORNADOES
OVER THE REGION...ESPECIALLY ACROSS SOUTHEAST MISSOURI. STORMS
OVER PORTIONS OF SOUTHEAST MISSOURI INTO NORTHEAST ARKANSAS HAVE
PRODUCED TORNADOES AND SOME DAMAGE.

AS THE OVERALL LINE CONTINUES TO DRIFT SLOWLY EAST ACROSS SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI...STRONG THUNDERSTORMS WILL
PERSIST...CAPABLE OF VERY HEAVY RAIN AND LOCALLY STRONG WIND GUSTS
35 TO 50 MPH WITH THE STRONGEST CELLS LATE THIS AFTERNOON. ADDITIONAL
SEVERE STORMS WILL BE POSSIBLE.

BE PREPARED TO IMPLEMENT YOUR TORNADO PLAN OF ACTION...SHOULD
A TORNADO WARNING BE ISSUED FOR YOUR AREA.

NOLES
Local storm report, Sep 1, 6:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HEAVY RAIN       SUNFIELD                38.06N 89.24W
09/01/2012  M2.75 INCH       PERRY              IL   TRAINED SPOTTER

            SINCE 2PM

&&

PS
Special weather statement, Sep 1, 6:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CDT SAT SEP 1 2012

ILZ084-085-088-089-092>094-KYZ004-MOZ111-112-020000-
ALEXANDER IL-BALLARD KY-JACKSON IL-JOHNSON IL-MASSAC IL-MISSISSIPPI
MO-PULASKI IL-SCOTT MO-UNION IL-WILLIAMSON IL-
616 PM CDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALEXANDER...SOUTHERN
WILLIAMSON...UNION...PULASKI...NORTHWESTERN MASSAC...JOHNSON AND
SOUTHEASTERN JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN
BALLARD COUNTY IN WESTERN KENTUCKY...AND EXTREME EASTERN SCOTT AND
EXTREME NORTHERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 700
PM CDT...

AT 609 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM COBDEN TO TAMMS TO 6 MILES NORTHWEST OF
CHARLESTON...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. WINDS GUSTED TO NEAR 50 AT THE CAPE GIRARDEAU AIRPORT AS
THESE STORMS MOVED THROUGH...THERE WAS A REPORT OF 40 MPH WINDS
SHORTLY AFTER 6PM FROM THEBES ILLINOIS IN ALEXANDER COUNTY.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  VIENNA...DONGOLA...MOUNDS...MOUND CITY...BARLOW...GOREVILLE...
KARNAK...ULLIN...PULASKI... CYPRESS...BUNCOMBE...OLMSTED...
NEW GRAND CHAIN...BELKNAP AND NEW BURNSIDE.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

PS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:29 PM CDTTornado WarningPAHUnion31 min
Sep 1, 5:32 PM CDTTornado WarningPAHJackson, Union, Williamson28 min
Sep 1, 5:35 PM CDTSevere Thunderstorm WarningPAHFranklin25 min
Sep 1, 5:50 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union25 min
Sep 1, 6:29 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski31 min
Sep 1, 6:42 PM CDTTornado WarningPAHAlexander, Pulaski33 min

Nearby

Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.